Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Was diagnosed with GD in Dec. 1997 and received RAI on Jan 8. I just started to suddenly experience an incredible tiredness. Walking has become especially tiresome. I basically could care less if I never had to move again. I had been excercising three times week biking 4 miles walking 1 mile and stair stepping. Now I am lucky if can do any of them.
      Has anyone else experienced a sudden tiredness or am I just trying to do too much? I was so used to being hyper. This is all so new to me.

      Would appreciate any insight into this. Thanks

      Anonymous
        Post count: 93172

        It sounds like you should have some blood drawn, Marie. It is possible that your blood levels of hormone have dropped enough that you could be needing replacement hormone. I’d recommend checking with your doctor, even if it isn’t quite “time” yet according to his/her schedule.

        We all respond differently to these changes in blood hormone levels, so what is best for YOU to do right now may be different from what I experienced. There was no way I could do the amount of exercise you mentioned when I was hyper, for example. My muscles would not sustain the effort, and it took days for them to recover from even mild exertion. When my blood levels of hormone dropped too low, on the other hand, I didn’t much feel like doing anything: I could sleep at the drop of a hat, and was very lethargic. But if I MADE myself get active, I found that I actually felt better, more energized afterward. I guess what I’m trying to suggest is that you continually test the situation out. And don’t necessarily go by either how you think you feel before the activity, or by how much exercise you think you SHOULD be able to do, based on past experience. Until things get “right” again, and settled in, there can be a fairly continous process of adjusting to what is appropriate NOW, what makes you feel better now, and not worse.

        Bobbi

        Anonymous
          Post count: 93172

          Marie,

          First of all I am not a doctor so take this with a grain of salt.

          From what I understand when you have RAI, you take radiation and then the iodine which is radioactive
          starts to kill the thyroid cells. So you start not having less and less
          thyroid hormone. Which controls the metabolism.

          So the slowing down is something to see your doctor about and ask
          him/her.

          Lynn

          Anonymous
            Post count: 93172

            Thanks to those that answered my query about the sudden tiredness. I really appreciated your insights. Iam feeling a little now.

            Marie

          Viewing 4 posts - 1 through 4 (of 4 total)
          • You must be logged in to reply to this topic.